Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Itchy spots on inside of hips, prescribed Lamisil, brown spot after stopping medicine. Advice?

Jul 2012
User rating for this question
Answered by

Practicing since : 1993
Answered : 1196 Questions
Hi, My name is XXXXXXX I am 50 years old. About 6 month ago I got itchy spots on the inside hips area.First it was itchy in the evening. My family doctor without looking prescribed lamisil. Right after using this medicine all this area "got on fire". I stopped using it immediately. Since then this place itchy on and off but I got pretty large brown spot.
Please advice.
Posted Fri, 5 Oct 2012 in Skin Rash
Answered by Dr. Praveen Rodrigues 28 minutes later
Hi there XXXXXXX
I read your query with interest. Is it possible for you to click & upload a clear photograph or photographs of the afflicted region please. You may do so using the 'upload data' icon to the right of your screen or seek help from the XXXXXXX staff. Do not will be confidential & discreet. But it may help immensely in attempting to give you a clearer picture as dermatology is essentially a 'visual' field. Am i also correct in assuming that your major concern is in the 'brown pigmentation' left behind? Was the lamisil prescribed a 'cream' or tablets?
Please do revert with these queries & shall aim to help you out to the best of my ability.
Cheers & Godspeed!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Follow-up: Itchy spots on inside of hips, prescribed Lamisil, brown spot after stopping medicine. Advice? 1 hour later
I used cream (lamisil)
Answered by Dr. Praveen Rodrigues 9 hours later
I viewed your photograph & note that the primary fungal infection appears to be still active as noted by the 'ring' expanding lesion...dermatophytosis would be my clinical assessment.
Use 2 creams Nizoral (ketoconazole) & any hydrocotisone cream mixed 1:1 on your palm & apply twice/daily to the afflicted region for 3-5 days.
Then, stop the hydrocortisone & continue with ONLY the Nizoral cream in a similar manner twice/daily for a further 1-2 weeks.
Add an oral fluconazole tablet 200mg taken just once (one tablet only)..single dose!
I am sure with this regime, it will clear up.
Make sure your undergarments & towels are all washed in hot water, dried well in the sun & ironed well to get rid of any residual fungal infection.
Also you may use an antifungal soap (ketoconazole) while bathing & leave it on contact for 10 mts on your skin twice/week as a prophylaxis in the long run.
Do hope this answer is clear, precise & am sure it will help you get rid of this pesky problem. Oh & do treat a partner/spouse with similar 'affliction'. Cheers & please do 'close' this query & would be happy to recieve a feedback & rating from you XXXXXXX Cheers & Godspeed!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor